What causes upper abdominal discomfort?
P.S. it's my left side that has the most discomfort
Probably not serious more details needed
Thank you for approaching us in HCM for guidance in your medical problem. I will make sure to answer your question to the best of my knowledge.
First you need to relax since being anxious might lead to abdominal pain.
In your age upper abdominal discomfort can be due to peptic ulcer, Gastritis, cholangitis, panceratitis, malignancies, spleen problems, kidney problems,irritable bowl syndrome, hernias, point is alot of things can lead to abdominal discomfort.
I can not suggest cause or treatment without asking you a couple of questions:
When did the discomfort start?
Was it sudden? is there time for eat e.g before after eating? does come and go?
How would you describe it? is it pain? nausea? if pain is it dull? sharp?
on a scale of 10 with 10 being XXXXXXX how painfull is it?
Is it more after eating fatty food, coffee? while sleeping does it wake you up?
Is it relieved by eating?
any other accompanying symptoms? fever? sweating?
For stool do you go more than often? Do you feel you need to go back after just finishing? do you feel bloated? do you feel like passing gas? is there blood or mucus?
you said it burns what is it that burns is it the upper left abdomen that burns?
Do you smoke? if yes how many cig per day
Do you drink alcohol ? if yes how many glasses per week?
Do you feel any extra stress currently?
I would ask for some tests but since you do not have insurance I will try to avoid doing so.
So many questions but will help in nailing it down to a couple of probabilities. Thank you for your understanding and hoping to hear back from you.
Irritable bowel syndrome(IBS), Gases
I would like to thank you for answering the questions I asked.
So we ruled out gastritis and most of the more serious issues. Its probably not stomach ulcer since the pain in stomach ulcer situation usually gets better with food and its sharp more intense with signs of increases acidity in the stomach which you do not have.
My guess would be IBS which leads to cramping bouts of pain, feeling bloated bowel movement changes in frequency and consistency plus burning sensation when passing gas or stool.
Its of-course better to do some tests like(abdominal x-ray,blood tests, lactose intolerance tests, stool tests) and visit your doctor for physical examination.
But for the time being you can do the following:
Avoid caffeine, avoid alcohol, limit fatty foods, if diarrhea less milk, fruits and artificial sweeteners.
Increase fiber in the diet if constipation.
Avoid food that leads to gas like beans, cabbage, broccoli etc..
Avoid spicy food too
Get some workout and exercise like walking.
Reduce stress in your life.
For medication for the cramping pain if you were my patient I would describe anticholinergics (antispasmodics).
Finally you need to keep an eye if your symptoms lasted longer than 6 months, or you started having blood in stool, weight loss you will need to refer to a gastroenterologist.
I hope this helped and will make you less worried about your symptoms.
Thank you for your time and I hope you a full fast recovery.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Mirena upper abdominal discomfort
- Upper abdominal discomfort due to posture
- Upper abdominal discomfort and shortness of breath
- Drugs/medication for Upper abdominal discomfort
- Treatment and cure for Upper abdominal discomfort
- Diagnosis of Upper abdominal discomfort
- Symptoms of Upper abdominal discomfort
- Upper abdominal discomfort causes
- Upper abdominal discomfort superficial
- Constant upper abdominal discomfort
- Suggest treatment for abdominal pain with history of heart attack
- Suggest treatment for Ciprofloxacin tendinitis
- What causes tinnitus in head while on Aspirin?
- Suggest remedy for severe pain while suffering from lupus
- Suggest remedy for ingestion of cleaning solution by a child
- Suggest remedy for persistent sciatica
- What causes heavy bleeding even after having NovaSure?
- Suggest treatment for dizziness with weakness in arms and legs
- What causes upper abdominal discomfort?
- Suggest treatment for paranoid schizophrenia